MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D101 DIDECO KIDS; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL D101 DIDECO KIDS; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D101 PHISIO
Medical Device Problem Code Medical Gas Supply Problem (2985)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the d101 dideco kids.The incident occurred in (b)(6).The involved device has been requested for return to sorin group (b)(4) for investigation.According to follow up information with the customer, based on pump data sheet, it was possible to highlight that the values of po2 = 43 mmhg and o2sat = 71%.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Not yet received.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, during the administration of the cardioplegia during a procedure, a leak from the kids d101 oxygenator was observed.The medical team elected to change out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report of blood leakage in proximity to gas port of a d101 kids oxygenator.The issue was identified during procedure.Medical team elected change-out the oxygenator and no information on duration of change-out was provided.At the submission of the case, the customer provided an explicative picture of the failure showing blood leak from gas port of the oxygenator.Oxygenator was returned to livanova.Visual inspection of the device did not identify any obvious damage.To verify the integrity of the device, a leak test on blood side was performed.No leak could be reproduced.Dhr verification of the complained lot confirmed the devices was released conforming to specifications.Review of the livanova complaints database confirmed no other similar event was recorded relevant to the complained lot thus excluding a systematic issue.Livanova believes the most probable root cause of the leakage was related to damages in the oxygenator fiber bundle(s) that allowed the blood to enter the cavity of the fiber and, due to the gas flow direction, to exit in proximity to gas escape port.According to manufacturing procedures, 100% of the units are leak tested before release.The claimed unit has passed the test.Therefore, it cannot be ruled out that the damaged fibers are due to intrinsic fragility of the fibers enhanced by thermal and mechanical stresses following device release.A possible explanation on the reason why the leak was not reproduced is that the dried blood might have has plugged the cavity of the damaged fiber(s) thus sealing the fiber and making it impossible to reproduce the defect.During investigation analysis it was clarified the initial reported po2 value was related to venous blood gas analysis and therefore the reported value (43mmhg) is an acceptable value.Since the residual risk is in the acceptable region, no corrective action is deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
D101 DIDECO KIDS
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key13119535
Report Number9680841-2021-00041
Device Sequence Number17272590
Product Code DTZ
UDI-Device Identifier08033178109291
UDI-Public(01)08033178109291(17)241012(10)2110140022(11)211014(240)050540
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K072091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberD101 PHISIO
Device Catalogue Number050540
Device Lot Number2110140022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown